Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 30, NWS Blacksburg, VA

April 19, 2008Carroll County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Apr 19, 2008, 8:46 PM EDT for Carroll County, Virginia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2008, 8:46 PM EDT (00:46 UTC)
Expired
Apr 19, 2008, 9:30 PM EDT
In force
44 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

County Carroll County, VA

The radar

The Roanoke radar (KFCX), 45 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 0.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2008-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2008-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
1047 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 200046
SVRRNK
VAC035-200130-
/O.NEW.KRNK.SV.W.0030.080420T0046Z-080420T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
846 PM EDT SAT APR 19 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN SOUTHWEST VIRGINIA

* UNTIL 930 PM EDT.

* AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FANCY GAP...AND MOVING NORTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  GLADESBORO...
  HILLSVILLE...
  DUGSPUR...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3688 8067 3680 8053 3664 8072 3670 8078
TIME...MOT...LOC 0046Z 209DEG 25KT 3673 8069

$$

KM
2 follow-up statements
000 
WWUS51 KRNK 200118
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
919 PM EDT SAT APR 19 2008

VAC035-200130-
/O.CON.KRNK.SV.W.0030.000000T0000Z-080420T0130Z/
CARROLL VA-
919 PM EDT SAT APR 19 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR EASTERN CARROLL COUNTY...

AT 918 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTHEAST OF DUGSPUR...OR NEAR INDIAN VALLEY...MOVING
NORTHEAST AT 20 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3688 8067 3680 8053 3664 8072 3670 8078
TIME...MOT...LOC 0119Z 209DEG 25KT 3693 8055

$$

KM
000 
WWUS51 KRNK 200127
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
928 PM EDT SAT APR 19 2008

VAC035-200138-
/O.EXP.KRNK.SV.W.0030.000000T0000Z-080420T0130Z/
CARROLL VA-
928 PM EDT SAT APR 19 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CARROLL COUNTY EXPIRES
AT 930 PM EDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3688 8067 3680 8053 3664 8072 3670 8078
TIME...MOT...LOC 0128Z 209DEG 25KT 3698 8051

$$

KM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 8:16 PM EDT, 30 minutes earlier.

Area forecast discussion, Apr 19, 8:16 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
816 PM EDT SAT APR 19 2008

.SYNOPSIS...
A SLOW MOVING AREA OF LOW PRESSURE WILL PROGRESS ACROSS THE AREA
THIS WEEKEND BEFORE HEADING SOUTHEAST TO OFF THE COAST OF THE
CAROLINAS. ASSOCIATED PRECIPITATION FROM THE LOW WILL LINGER INTO
AT LEAST MONDAY. HIGH PRESSURE RETURNS TO THE AREA BY MID WEEK AND
CONTINUES INTO THE EARLY PART OF NEXT WEEKEND...ALL WHILE A COLD
FRONT REMAINS ACROSS THE LOWER OHIO VALLEY AND GREAT LAKES REGION.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
RADAR TRENDS SHOWS A SOLID BAND OF SHOWERS/ISOLD THUNDERSTORMS
WITH HEAVY RAIN MOVING SLOWLY EASTWARD IN THE LOW LEVEL
CONVERGENCE ZONE AHEAD OF THE SFC FRONT/TROUGH. WE HAVE HAD JUST A
LITTLE HEATING AHEAD OF THIS BROAD BAND...BUT SFC DEWPOINTS HAVE
CLIMBED WELL INTO THE 50S...SO MSAS AND LAPS ARE INDICATING WEAK
INSTABILITY ACROSS AT LEAST THE MTNS AND FOOTHILLS. WITH THE
COOLER AIR ALOFT AND JET STREAK/SHORT WAVE SEEN ON WATER VAPOR
ROTATING THROUGH THE BASE OF THE UPPER LOW AND GIVING IT A NEG
TILT...I AM A LITTLE CONCERNED ABOUT THIS BAND BEING VERY SLOW
MOVG WITH ENOUGH LIFT TO KEEP MODERATE TO HEAVY PRECIP GOING. I
HAVE ADJUSTED POPS TO CATEG THROUGH THE EVENING TO MATCH THE
EASTWARD MOVG BAND...AND HAVE CHANGED THE WEATHER TO MOD SHOWERS
AND ISOLATED TSTMS WITH HEAVY RAIN. I RAISED THE QPF TO AROUND A
HALF INCH IN THE WEST. FORTUNATELY...FFG IS HIGH ENOUGH THAT I
DON/T THINK WE WILL HAVE FLOOD PROBLEMS. LOOKS LIKE IT WILL TAKE
OVER 2 INCHES IN 3 HOURS TO CAUSE FLOODING. FURTHER EAST...I HAVE
KEPT THE LIKELY POPS GOING...EXCEPT THE CATEG POPS THAT WE ALREADY
HAD ACROSS THE NRN CWA OVERNIGHT. THAT STILL SEEMS REASONABLE
SINCE THE SHORT WAVE/JET STREAK SHOULD BE LIFTING NE BY THEN.

I ADJUSTED HOURLY TEMPS AND DEWPOINTS...BUT HAVE LEFT OVERNIGHT
LOWS AS IS FOR NOW.

WITH AMPLE CLOUD COVER AND A HIGH THREAT OF RAIN...OVERNIGHT LOW
TEMPERATURES SHOULD BE FAIRLY UNIFORM ACROSS THE BLACKSBURG
FORECAST AREA TONIGHT...WITH LOWS RANGING FROM THE UPPER 40S
ACROSS THE WESTERN MOUNTAINS TO THE MID OR UPPER 50S ACROSS THE
PIEDMONT. SLIGHTLY MILDER MAV GUIDANCE GENERALLY PREFERRED OVER
MET GUIDANCE DUE TO CLOUD COVER AND RAINFALL THREAT (LIMITED
RADIATIONAL COOLING POTENTIAL WITH DEW POINTS LIKELY TO REMAIN
STEADY OR SLOW RISE AS LOWER ATMOSPHERE SLOWLY SATURATES).

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
COOL POOL AND DEFORMATION ZONE ASSOCIATED WITH UPPER LOW PRESSURE
FORECAST TO MOVE SLOWLY EAST AND OVER THE MID ATLANTIC REGION SUNDAY
INTO SUNDAY NIGHT...MAINTAINING HIGH THREAT OF MEASURABLE RAIN AND
ABUNDANT CLOUD COVER. AS A RESULT...EXPECT RATHER LIMITED
TEMPERATURE RECOVERY DURING THE DAY...WITH HIGHS NOT LIKELY TO
EXCEED THE 50S ACROSS THE WEST...WITH 60S EAST. COOLER MET GUIDANCE
PREFERRED OVER MILDER MAV ACROSS WESTERN UPSLOPE AREAS ON
SUNDAY...BUT WITH COOLER MAV GUIDANCE PREFERRED OVER MILDER MET
ACROSS EASTERN AREAS WHERE CLOUDS AND RAIN WILL PERSIST. MILDER MAV
NUMBERS ALSO PREFERRED ACROSS THE BOARD FOR SUNDAY NIGHT DUE TO
PERSISTENT CLOUD COVER AND LIMITED RADIATIVE POTENTIAL WITH NEARLY
SATURATED BOUNDARY LAYER.

ONE WEATHER CONCERN ON SUNDAY WILL BE THREAT OF ISOLATED SEVERE
WEATHER ACROSS THE PIEDMONT. ONE BAND OF FORCING AND ASSOCIATED AREA
OF SHOWERS MAY BE EXITING THE PIEDMONT ON SUNDAY MORNING AS COOL
POOL AND MORE STRATIFORM RAINFALL AREA UNDER DEFORMATION ZONE SETS
UP ACROSS THE WEST. SMALL DRY SLOT MAY LIFT NORTHWARD INTO PIEDMONT
AREA DURING THE LATE MORNING INTO THE EARLY AFTERNOON...ALLOWING FOR
BETTER THERMODYNAMIC PROFILE AS SOME BREAKS IN CLOUD COVER AND
ASSOCIATED INSOLATION ALLOW FOR SOME MODEST SURFACE HEATING AS
TEMPERATURES ALOFT CONTINUE TO COOL. UNLIKE SATURDAY...THIS MAY
RESULT IN LIFTED INDEX VALUES FALLING INTO -2 TO -4 RANGE ALONG WITH
NEGLIGIBLE CONVECTIVE INHIBITION AND CONVECTIVE AVAILABLE POTENTIAL
VALUES APPROACHING 1000 J/KG AS DEW POINTS RISE INTO THE 50S. WILL
HAVE TO WATCH AND SEE HOW MUCH INSOLATION...IF ANY...CAN BE REALIZED
UNDER/NEAR POTENTIAL DRY SLOW TOMORROW...WHICH WILL LARGELY
DETERMINE WHETHER ANY CONVECTION CAN FIRE UP AS THE DAY PROGRESSES.

REGARDLESS...WILL HAVE TO MAINTAIN FAIRLY HIGH THREAT OF
PRECIPITATION THROUGH SUNDAY NIGHT AS DEFORMATION ZONE TRANSITS EAST
THROUGH AREA...ESPECIALLY ACROSS NORTHERN AND EASTERN AREAS WHERE
ASSOCIATED BROAD UPWARD VERTICAL MOTION FIELDS ARE EXPECTED TO BE
THE MOST PRONOUNCED.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...
MONDAY AND TUESDAY...

AS THE UPPER LOW SLOWLY HEAD SOUTHEAST OF THE AREA...THE AFFECTS OF
ITS ASSOCIATED COOL POOL WILL STILL PROMOTE SOME INSTABILITY
SHOWERS...AND ITS ASSOCIATED NORTHERN FLANK DEFORMATION ZONE WILL
ALSO CONTRIBUTE TO SOME LINGERING...BUT GRADUALLY
DECREASING-IN-COVERAGE PRECIPITATION.  MONDAY AFTERNOON...WE STILL
MAY HAVE ENOUGH INSTABILITY TO SUPPORT SOME ISOLATED THUNDERSTORMS
IN THE FAR SOUTHEASTERN PARTS OF THE FORECAST AREA.

WEDNESDAY THROUGH THURSDAY...

AN UPPER LEVEL RIDGE WILL BE ACROSS THE AREA...BUT SHORTWAVE TROUGHS
MOVING THROUGH THE MID-MISSISSIPPI AND LOWER OHIO VALLEYS WILL
ENCOURAGE THE RIDGE TO FOLD OVER TOWARDS THE ATLANTIC COAST. THE
RESULT WILL BE PROGRESSIVELY MILDER CONDITIONS ACROSS THE AREA...BUT
WITH ISOLATED SHOWERS OR STORMS TRYING TO DEVELOP ACROSS PRIMARILY
THE MOUNTAINS. GUIDANCE DURING THIS PERIOD IS FAIRLY SIMILAR AND
HAVE FOLLOWED MORE CLOSELY TO THAT OF THE GRIDDED MOS NUMBERS.

FRIDAY THROUGH SATURDAY...

MODEL SOLUTIONS DIVERGE WITH TWO DISTINCT OUTCOMES. THE ECMWF
MAINTAINS THE RIDGE OVER THE EAST COAST AND THE BULK OF ANY
PRECIPITATION TO OUR WEST FOR A LONGER PERIOD OF TIME AS COMPARED TO
THAT OF THE GFS. THE GFS DROPS A CLOSE LOW INTO THE MID-ATLANTIC
STATES FROM THE GREAT LAKES REGION YIELDING A MUCH MORE RAPID
BREAKDOWN OF THE RIDGE AND MUCH MORE ACTIVE SENSIBLE WEATHER. GIVEN
THE BETTER PERFORMANCE OF THE ECMWF WITH THE CURRENT SYSTEM ABOUT TO
MOVE INTO THE AREA...WILL LEAN MORE TOWARDS THE ECMWF FOR THE
FRIDAY/SATURDAY TIME PERIOD...AND HAVE FOLLOWED MORE CLOSELY TO THE
OUTPUT BY HPC WHICH ALSO IS MORE IN LINE WITH THIS SOLUTION AS WELL.
THE RESULT WILL BE A CONTINUATION OF MILD WEATHER FRIDAY AND
SATURDAY WITH STILL ONLY ISOLATED SHOWERS/STORMS IN THE MOUNTAINS
BOTH DAYS.

&&

.AVIATION /00Z SUNDAY THROUGH THURSDAY/...
LINE OF HVY RAIN WITH ISO STRIKES STRETCHES FROM KBLF THROUGH NW
NC. KBLF CAN HAVE IFR REDUCTIONS WITHIN THIS LINE OF HVR
RAIN...WITH IMPROVEMENTS AFTER IT PASSES EAST IN THE NEXT COUPLE
OF HOURS. EVENTUALLY THIS LINE MAY AFFECT KLWB/KROA WITH SIMILAR
CONDITIONS LATER THIS EVENING.

SMALL DEWPT DEPRESSIONS AND WEAK FLOW SHOULD ALLOW IFR REDUCTION
AT KLWB/KLYH TERMINAL FORECAST POINTS AFTER 06Z TONIGHT. LOSS OF
HEATING AND BREAKDOWN OF CONVECTIVE CLDS FARTHER SOUTH...KBLF TO
KDAN MAY ALSO SUPPORT TEMPO IFR VIS NEAR DAWN.

IMPRESSIVE CLOSED LOW THROUGH H3 WITH H5 TEMPS TO NEAR -25C...AND
MID LEVEL LAPSE LATES NEAR 7C/KM...SHOULD SUPPORT A GOOD SPREAD OF
TSTORMS KROA/KLYH/KDAN ON SUNDAY...ESPECIALLY WITH SOME HEATING
DURING THE MORNING HOURS. TSTORMS WOULD DO DEVELOP MAY BECOME
STRONG PRODUCING NEAR SEVERE CRITERIA HAIL. FOR NOW HAVE ADDED CB GROUP
TO END OF TAF PERIOD TO REFLECT THIS CHC.

OTHERWISE...UPSLOPING WINDS ON BACKSIDE OF CLOSED LOW SHOULD KEEP
MVFR CONDITIONS GOING ACROSS THE SOUTHEASTERN WEST VIRGINIA
TERMINAL FORECAST POINTS INTO MONDAY...PERHAPS INTO TUESDAY...
BEFORE CLEARING FINALLY ARRIVES FROM THE WEST. GRADUAL RETURN TO
DOWNSLOPING WINDS WILL ALLOW FOR SOME IMPROVEMENT BACK INTO VFR
RANGE AT KDAN BY AROUND 14Z SUNDAY...WITH IMPROVEMENT GRADUALLY
WORKING NORTH AND EAST INTO KROA AND KLYH AREAS BY/SHORTLY AFTER
16Z.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...DS
NEAR TERM...JJ/WERT
SHORT TERM...WERT
LONG TERM...DS
AVIATION...KM/WERT
Hazardous weather outlook, Apr 19, 3:39 AM EDT, 17 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
339 AM EDT SAT APR 19 2008

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-200745-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
339 AM EDT SAT APR 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 19, 3:42 PM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
342 PM EDT SAT APR 19 2008

VAZ007-192000-
TAZEWELL VA-
342 PM EDT SAT APR 19 2008

AT 339 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF RICHLANDS...OR ABOUT 5 MILES
SOUTHWEST OF CLAYPOOL HILL...MOVING NORTH AT 30 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...GLEN BURKE...CLIFFIELD AT 350 PM EDT...
JEWELL RIDGE...BANDY AT 355 PM EDT...

EXPECT SMALL HAIL...LIGHTNING AND WINDS GUSTING TO 40 MPH IN THE
PATH OF THIS STORM.

KM
Special weather statement, Apr 19, 4:07 PM EDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
407 PM EDT SAT APR 19 2008

VAZ007-192030-
TAZEWELL VA-
407 PM EDT SAT APR 19 2008

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTH OF SALTVILLE...OR ABOUT 7 MILES
SOUTH OF CLAYPOOL HILL...MOVING NORTHEAST AT 27 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...CLAYPOOL HILL AT 410 PM EDT...CEDAR
BLUFF...RICHLANDS AT 410 PM EDT...CLIFFIELD...BANDY AT 415 PM EDT...
AMONATE AT 425 PM EDT...

EXPECT SMALL HAIL...LIGHTNING AND WINDS GUSTING TO 40 MPH IN THE
PATH OF THIS STORM.

KM
Special weather statement, Apr 19, 7:16 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
716 PM EDT SAT APR 19 2008

NCZ001-018-019-192345-
WATAUGA NC-WILKES NC-ASHE NC-
716 PM EDT SAT APR 19 2008

AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST OF
TODD TO 3 MILES WEST OF BLOWING ROCK...MOVING NORTHEAST AT 25 MPH.
THE LINE OF THUNDERSTORMS WILL BE NEAR...WEST
JEFFERSON...RUTHERWOOD AT 725 PM EDT...MOUNT JEFFERSON AT 730 PM
EDT...JEFFERSON...FLEETWOOD AT 735 PM EDT...OTHELLO...DEEP GAP AT
740 PM EDT...IDLEWILD...GLENDALE SPRINGS AT 745 PM EDT...

EXPECT SMALL HAIL AND DANGEROUS LIGHTNING IN THE PATH OF THIS
STORM...WITH WINDS GUSTING TO 35 MPH.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

KM
Special weather statement, Apr 19, 8:06 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
806 PM EDT SAT APR 19 2008

NCZ002-003-VAZ016-200030-
SURRY NC-ALLEGHANY NC-CARROLL VA-
806 PM EDT SAT APR 19 2008

AT 800 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF ENNICE...OR ABOUT 3 MILES
SOUTHWEST OF LOW GAP...MOVING NORTHEAST AT 19 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...BOTTOM AT 815 PM EDT...LAMBSBURG...PINE
RIDGE AT 825 PM EDT...CANA...FANCY GAP AT 830 PM EDT...

EXPECT SMALL HAIL...DANGEROUS LIGHTNING AND WINDS GUSTING TO 40 MPH
IN THE PATH OF THIS STORM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

KM
Special weather statement, Apr 19, 8:19 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
819 PM EDT SAT APR 19 2008

NCZ002-003-019-200045-
WILKES NC-SURRY NC-ALLEGHANY NC-
819 PM EDT SAT APR 19 2008

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 4 MILES NORTH OF
TRAPHILL TO 4 MILES SOUTHWEST OF BOOMER...MOVING NORTHEAST AT 20 MPH.
STRONG THUNDERSTORMS WILL BE NEAR...BOOMER AT 825 PM EDT...HAYS...
DOCKERY AT 830 PM EDT...TRAPHILL...FAIRPLAINS AT 835 PM EDT...
WILKESBORO...ROARING GAP AT 840 PM EDT...WILKES CO ARPT...MORAVIAN
FALLS AT 845 PM EDT...

EXPECT SMALL HAIL...DANGEROUS LIGHTNING AND WIND GUSTS TO 45 MPH IN
THE PATH OF THIS STORM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

KM
Special weather statement, Apr 19, 8:32 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
832 PM EDT SAT APR 19 2008

VAZ016-200100-
CARROLL VA-
832 PM EDT SAT APR 19 2008

AT 829 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF FANCY GAP...OR ABOUT 3 MILES
NORTHWEST OF LAMBSBURG...MOVING NORTHEAST AT 25 MPH. THE STRONG
THUNDERSTORM WILL BE NEAR...FANCY GAP AT 840 PM EDT...GLADESBORO AT
850 PM EDT...

EXPECT DANGEROUS LIGHTNING...SMALL HAIL AND WINDS GUSTING TO 40 MPH
IN THE PATH OF THIS STORM.

LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR
UPDATES ON THIS DEVELOPING SITUATION.

KM

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 10:30 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Pittsylvania, City of Danville, City of Martinsville45 min
Apr 20, 5:22 AM EDTDense Fog AdvisoryRNKAlleghany, Bath, Bedford, Bland, Botetourt, Carroll and 19 more4 hr
Apr 20, 2:08 PM EDTSevere Thunderstorm WarningRNKHenry, Patrick, City of Martinsville67 min
Apr 20, 2:39 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry81 min
Apr 20, 3:01 PM EDTAreal Flood AdvisoryRNKHenry, City of Martinsville3 hr
Apr 20, 3:17 PM EDTFlash Flood WarningRNKHenry, City of Martinsville76 min
Apr 20, 5:38 PM EDTSevere Thunderstorm WarningRNKHalifax40 min
Apr 20, 6:22 PM EDTFlash Flood WarningRNKHalifax78 min
Apr 20, 7:04 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, City of Lynchburg25 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.